Alert archive / Missouri / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 142, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Sep 1, 2013, 8:56 AM CDT for Cooper County, Pettis County, Missouri. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 1, 2013, 8:56 AM CDT (13:56 UTC)
- Expired
- Sep 1, 2013, 9:30 AM CDT
- In force
- 34 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cooper County, MO, Pettis County, MO
The radar
The Pleasant Hill radar (KEAX), 99 km from the middle of the area, began a volume at 13:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 8:57 AM CDT | TSTM WND DMG | La Monte, MO | DELAYED REPORT...TREES DOWN ON POWER LINES IN LA MONTE |
| Sep 1, 9:09 AM CDT | TSTM WND GST 59 | 4 E Sedalia, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 440 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 2217 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
572
WUUS53 KEAX 011356
SVREAX
MOC053-159-011430-
/O.NEW.KEAX.SV.W.0142.130901T1356Z-130901T1430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
856 AM CDT SUN SEP 1 2013
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN COOPER COUNTY IN CENTRAL MISSOURI...
PETTIS COUNTY IN CENTRAL MISSOURI...
* UNTIL 930 AM CDT
* AT 852 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HOUSTONIA TO 5 MILES EAST OF LA MONTE TO 6 MILES
NORTHWEST OF LINCOLN...AND MOVING SOUTHEAST AT 25 MPH.
AT 830 AM...TRAINED WEATHER SPOTTERS REPORTED STRAIGHT LINE WIND
DAMAGE 5 MILES SOUTH OF WARRENSBURG.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SEDALIA...SMITHTON...OTTERVILLE...HUGHESVILLE...SEDALIA MEMORIAL
ARPT AND CLIFTON CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3868 9284 3869 9305 3853 9307 3853 9329
3850 9329 3851 9346 3878 9342 3893 9346
3881 9296 3869 9283
TIME...MOT...LOC 1356Z 293DEG 21KT 3890 9335 3875 9330
3845 9338
HAIL...<.75IN
WIND...60MPH
$$
DUX2 follow-up statements
908
WWUS53 KEAX 011412
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
912 AM CDT SUN SEP 1 2013
MOC053-159-011430-
/O.CON.KEAX.SV.W.0142.000000T0000Z-130901T1430Z/
COOPER MO-PETTIS MO-
912 AM CDT SUN SEP 1 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PETTIS AND
SOUTHWESTERN COOPER COUNTIES UNTIL 930 AM CDT...
AT 910 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF SEDALIA TO SEDALIA TO SMITHTON TO 7
MILES SOUTHWEST OF SMITHTON TO COLE CAMP...AND MOVING SOUTHEAST AT 40
MPH. AT 844 AM...OFFICIAL WEATHER INSTRUMENTATION MEASURED A 54 MPH
WIND GUST IN WHITEMAN AFB.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SMITHTON...OTTERVILLE AND CLIFTON CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3868 9284 3869 9305 3853 9307 3853 9329
3850 9329 3851 9346 3878 9342 3888 9343
3881 9296 3869 9283
TIME...MOT...LOC 1412Z 305DEG 35KT 3877 9317 3872 9314
3866 9312 3858 9314 3849 9316
HAIL...<.75IN
WIND...60MPH
$$
DUX358
WWUS53 KEAX 011426
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
926 AM CDT SUN SEP 1 2013
MOC053-159-011436-
/O.EXP.KEAX.SV.W.0142.000000T0000Z-130901T1430Z/
COOPER MO-PETTIS MO-
926 AM CDT SUN SEP 1 2013
...THE SEVERE THUNDERSTORM WARNING FOR PETTIS AND SOUTHWESTERN COOPER
COUNTIES WILL EXPIRE AT 930 AM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA. HOWEVER...GUSTY WINDS UP TO 50 MPH ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
LAT...LON 3868 9284 3869 9305 3853 9307 3853 9329
3850 9329 3851 9346 3878 9342 3888 9343
3881 9296 3869 9283
TIME...MOT...LOC 1426Z 305DEG 35KT 3869 9303 3864 9300
3858 9298 3850 9300 3841 9302
$$
DUXWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 6:43 AM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Sep 1, 6:43 AM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 643 AM CDT SUN SEP 1 2013 .SHORT TERM...(Today through Tuesday) Issued at 329 AM CDT SUN SEP 1 2013 This morning two clusters of showers and thunderstorm are ongoing. The first is extending from north central Iowa into extreme east central Nebraska. The second is across south central Nebraska crossing over into north central Kansas. Both clusters of storms are dropping south-southeastward. Storms are now beginning to fill in between the two clusters of storms across eastern Nebraska and will role into northwest Missouri and northeastern Kansas before daybreak. These storms will be weakening as they arrive so severe weather is not anticipated. However, scattered showers and thunderstorms will continue to drop into the area through the morning hours so have chance POPs across northern Missouri and northeastern Kansas early this morning. Short range models then show showers and thunderstorms diminishing by the mid morning however still kept slight chance POPs in for the late morning in case shower prove to be as persistent as yesterday. These showers and thunderstorms are associated with a surface cold front which will be dropping through the area. Later this afternoon, with daytime heating storms may again develop across the southern part of the CWA along the front so have slight chance to chance POPs across the south this afternoon. This front however will clear the area by this evening with precipitation coming to an end. Temperatures today will still be warm as CAA will be lagging behind the front. Highs will reach into the upper 80s to mid 90s. The rest of the short term looks very tranquil and much more pleasant as a cool surface ridge of high pressure drops into the area from the northern Plains beginning tonight. Highs Monday will be seasonable in the upper 70s to mid 80 with highs in the low to mid 80s on Tuesday. Overnight lows will also be pleasant for opening the windows as lows Monday morning will drop into the upper 50s to mid 60s and drop into the 50s area wide on Tuesday morning as the night time set up will allow for good radiational cooling. .LONG TERM...(Wednesday through Saturday) Issued at 329 AM CDT SUN SEP 1 2013 Northwest upper flow will quickly lose its influence by midweek as the large scale height field deamplifies. This will allow the subtropical ridge centered over the Four Corners region to gain significant areal coverage, encompassing most of the CONUS south of 70N by the end of the week. Under a very weak upper level height gradient, continental flow will steadily moderate, with temperatures climbing back into the lower 90s by Friday. Precipitation chances look effectively nil through the period, so whatever we get today will be it for a while. && .AVIATION...(For the 12Z TAFS through 12Z Monday Morning) Issued at 641 AM CDT SUN SEP 1 2013 A rather active morning with thunderstorms ongoing at STJ and will be moving into the KC terminals shortly. Winds will go from calm to gusty west/northwest at 15 to 25 knots with local IFR conditions (mainly visibility restrictions) in heavy rain. Thunderstorms will become more scattered after 13Z, but the threat will continue intermittently through 15Z when a cold front should eliminate the instability. After the initial thunderstorm gusts, winds will be light/variable for a few hours (mainly northwest-north), before becoming steady north with the cold front passage and increase to 10-13 knots this afternoon. VFR conditions are expected from late morning through the remainder of the TAF period with dry air advection likely to suppress any threat of fog tonight. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && SHORT TERM...73 LONG TERM...Bookbinder AVIATION...Bookbinder
Hazardous weather outlook, Sep 1, 5:42 AM CDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 542 AM CDT SUN SEP 1 2013 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-021045- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 542 AM CDT SUN SEP 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THIS MORNING AND AGAIN THIS AFTERNOON. A FEW STORMS THIS MORNING COULD BE SEVERE AND PRODUCE STRONG DAMAGING WINDS AND SMALL HAIL ACROSS NORTHWEST MISSOURI AND NORTHEASTERN KANSAS. HOWEVER...SEVERE WEATHER IS NOT ANTICIPATED THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MELL
In the hours before
Local storm report, Sep 1, 7:33 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
733 AM CDT SUN SEP 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM TSTM WND GST 2 NE GARDNER 38.83N 94.90W
09/01/2013 M52 MPH JOHNSON KS ASOS
52 MPH WIND GUST AT NEW CENTURY AIRPORT IXD
&&
MDUXSpecial weather statement, Sep 1, 7:55 AM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
755 AM CDT SUN SEP 1 2013
KSZ057-060-MOZ043-044-053-054-011345-
BATES MO-CASS MO-HENRY MO-JOHNSON MO-LINN KS-MIAMI KS-
755 AM CDT SUN SEP 1 2013
...SIGNIFICANT WEATHER ADVISORY FOR LINN AND SOUTHERN MIAMI COUNTIES
IN EAST CENTRAL KANSAS...AND SOUTHWESTERN JOHNSON...WESTERN HENRY...
SOUTHERN CASS AND BATES COUNTIES IN WEST CENTRAL MISSOURI UNTIL 845
AM CDT...
AT 749 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM KINGSVILLE TO EAST
LYNNE TO HARRISONVILLE TO 7 MILES EAST OF DREXEL TO LA CYGNE TO
GREELEY...AND MOVING SOUTHEAST AT 45 MPH.
THESE STORMS HAVE HAD A HISTORY OF PRODUCING WIND GUSTS UP TO 50 MPH.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
GARDEN CITY...ADRIAN...BUTLER...PLEASANTON...MOUND CITY...RICH
HILL...CREIGHTON...BLUE MOUND...HUME...PRESCOTT...AMORET...
PASSAIC...WORLAND...FOSTER...BALLARD AND ROCKVILLE.
LAT...LON 3805 9426 3806 9461 3803 9462 3805 9508
3852 9505 3857 9467 3872 9413 3859 9404
3804 9405 3803 9411 3805 9413 3804 9419
3805 9421 3804 9421 3803 9424
TIME...MOT...LOC 1254Z 313DEG 40KT 3866 9407 3860 9420
3856 9426 3841 9443 3831 9464 3831 9501
DUXSpecial weather statement, Sep 1, 7:57 AM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
757 AM CDT SUN SEP 1 2013
MOZ038-039-044-045-053-054-011345-
BATES MO-HENRY MO-JOHNSON MO-LAFAYETTE MO-PETTIS MO-SALINE MO-
757 AM CDT SUN SEP 1 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SALINE AND PETTIS
COUNTIES IN CENTRAL MISSOURI...AND EASTERN LAFAYETTE...JOHNSON...
HENRY AND NORTHEASTERN BATES COUNTIES IN WEST CENTRAL MISSOURI UNTIL
845 AM CDT...
AT 754 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LEXINGTON TO 9 MILES
SOUTHEAST OF ODESSA TO 5 MILES SOUTH OF KINGSVILLE...AND MOVING
SOUTHEAST AT 50 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
HIGGINSVILLE...WARRENSBURG...CONCORDIA...KNOB NOSTER...WHITEMAN AIR
FORCE BASE...CLINTON...SWEET SPRINGS...WINDSOR...MARSHALL...
SEDALIA...CORDER...URICH...CHILHOWEE...ALMA...MONTROSE...
BLACKBURN...LEETON...LA MONTE...HOUSTONIA AND CALHOUN.
THIS WILL IMPACT
I-70 BETWEEN MILE MARKERS 42 AND 81.
LAT...LON 3817 9407 3845 9410 3845 9408 3857 9406
3857 9411 3861 9412 3894 9389 3921 9383
3912 9312 3868 9316 3850 9339 3851 9351
3842 9351 3838 9356 3821 9399 3821 9404
3818 9405
TIME...MOT...LOC 1257Z 297DEG 43KT 3917 9377 3890 9378
3865 9405
DUXLocal storm report, Sep 1, 8:05 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
805 AM CDT SUN SEP 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 AM TSTM WND GST TONGANOXIE 39.11N 95.09W
09/01/2013 E50 MPH LEAVENWORTH KS EMERGENCY MNGR
POWER LINE AND 2 TO 3 INCH DIAMETER TREE LIMB DOWNS IN
TOWN.
&&
MELLLocal storm report, Sep 1, 8:42 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
842 AM CDT SUN SEP 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 AM TSTM WND DMG WARRENSBURG 38.76N 93.74W
09/01/2013 JOHNSON MO LAW ENFORCEMENT
TREE DOWN AND A POWER POLE BLOWN DOWN IN TOWN
&&
SBLAIRLocal storm report, Sep 1, 8:48 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
848 AM CDT SUN SEP 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM TSTM WND DMG 5 S WARRENSBURG 38.69N 93.74W
09/01/2013 JOHNSON MO TRAINED SPOTTER
3 INCH TREE BRANCH BLOWN DOWN
&&
SBLAIRThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 4:49 AM CDT | Special Weather Statement | EAX | Atchison | 41 min |
| Sep 1, 5:27 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Holt | 48 min |
| Sep 1, 5:57 AM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 48 min |
| Sep 1, 7:19 AM CDT | Special Weather Statement | EAX | Cass, Jackson, Johnson | 41 min |
| Sep 1, 7:55 AM CDT | Special Weather Statement | EAX | Bates, Cass | 50 min |
| Sep 1, 7:57 AM CDT | Special Weather Statement | EAX | Henry, Johnson, Lafayette, Pettis | 48 min |
| Sep 1, 8:23 AM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Lafayette, Pettis | 37 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.